Some background info: I have a throat infection for which I was prescribed penicillin VK. I started taking it on Saturday and today I noticed 2 hives, 1 on my hand just next to my one of my knuckles, the other on bicep. I also felt a moment of dizyness for a split second today at work when leading down to pick something up.
Is this something I should be worried about? I am over halfway through my medication course so I was thinking I may as well finish it and if it gets worse, then go see the doctor.
The thing is I have taken amoxycillin before and did not have any allergic reaction so in theory I shouldn't be allergic to penecillin right?
Just wanted to get your opinions on if this a normal reaction or something I should be worried about.
It is possible that your symptoms are not due to the penicillen, but you would be wise to discus this with your doctor or pharmacist. Allergies can escalate. You really need to discus this with your doctor ASAP.
Allergies "develop" with repeated exposure. So not having a reaction to something before is really meaningless. An allergy can develop at any time.
I went to the pharmacist and she said it's not sever so could have been down to anything. It's not got any worse since either. One other thing I forgot to mention is the day I stated taking it I also had multiple jabs for an upcoming trip to asia. Hep A, polio and a bunch of others.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.